MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION ADVANCED PERFUSION SYSTEM 1; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS-ADVANCED PERFUSION SYSTEM 1

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION ADVANCED PERFUSION SYSTEM 1; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS-ADVANCED PERFUSION SYSTEM 1
Model Number 816572
Medical Device Problem Code Improper Flow or Infusion (2954)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/13/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Per the user facility, there were no high pressure or retrograde flow alarms on the pump, and it was possibly a high-pressure excursion (hpe) event with the patient.
 
Event or Problem Description
It was reported that during use of the device for cardiopulmonary bypass (cpb), the centrifugal control unit (ccu) did not produce forward flow despite showing 3,000 revolutions per minute (rpms) on the monitor.As mitigation, the team came off bypass and then went back on with the same circuit after 10 minutes and it worked fine.The surgical procedure was completed successfully.There was a 10-minute delay.There was no blood loss, nor adverse consequences to the patient.
 
Additional Manufacturer Narrative
The field service representative (fsr) could not duplicate the reported complaint.The centrifugal and flow systems were release tested, and the issue is believed to have been due to a high-pressure excursion (hpe) event with the patient.The unit operated to the manufacturer's specifications.
 
Event or Problem Description
Per clinical review: on (b)(6) 2024, the team at the user facility experienced a problem with their centrifugal control unit during an adult cardiopulmonary bypass procedure whereby the unit could not produce forward flow despite showing 3000 revolutions per minute (rpms) on the monitor.No high pressure or retrograde flow alarms went off on the pump, so the team was not sure what happened.It was thought to have possibly been a high pressure excursion event with the patient.The team opted to come off bypass and after 10 minutes, they tried again on the same circuit, and it worked fine.
 
Additional Manufacturer Narrative
Updated blocks: h6.The reported complaint could not be confirmed.If additional information becomes available on this complaint that would alter the facts and/or conclusion, a supplemental report will be filed accordingly.

Brand Name
ADVANCED PERFUSION SYSTEM 1
Common Device Name
CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS-ADVANCED PERFUSION SYSTEM 1
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
6200 jackson road
ann arbor MI 48103
Manufacturer (Section G)
SAME
Manufacturer Contact
douglas patton
6200 jackson road
ann arbor, MI 48103
7346634145
MDR Report Key20157116
Report Number1828100-2024-00248
Device Sequence Number4209521
Product Code DTQ
UDI-Device Identifier00886799001387
UDI-Public(01)00886799001387(11)200226
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K172220
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number816572
Device Catalogue Number816572
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/13/2024
Supplement Date Received by Manufacturer09/08/2024
10/30/2024
12/20/2024
Initial Report FDA Received Date09/06/2024
Supplement Report FDA Received Date10/01/2024
11/20/2024
01/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/26/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown